TITLE

Clinicians adjust to latest ESA recommendations

AUTHOR(S)
Traynor, Kate
PUB. DATE
August 2011
SOURCE
American Journal of Health-System Pharmacy;8/15/2011, Vol. 68 Issue 16, p1467
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the Trial to Reduce Cardiovascular Events With Aranesp Therapy (TREAT) which urged the clinicians to reconsider the erythropoeisis-stimulating agents (ESAs), used to achieve hemoglobin levels in patients with chronic kidney disease. It offers details on the FDA’s recommendations and the changes made in the ESA protocols by Chai L. Low of the San Diego Department of Veterans Affairs (VA), California. Also mentioned are the Centers for Medicare and Medicaid Services (CMS).
ACCESSION #
64451886

 

Related Articles

  • Optimal target haemoglobin level for erythropoietins?  // Reactions Weekly;11/25/2006, Issue 1129, p3 

    The article focuses on two studies on the incidence of cardiovascular events related to the use of erythropoietins to achieve target hemoglobin levels in patients with chronic kidney disease. The first study used epoetin-β for early complete correction of anemia linked to chronic kidney...

  • Randomised, phase III trial of epoetin-β to treat chemotherapy-induced anaemia according to the EU regulation. Fujisaka, Y; Sugiyama, T; Saito, H; Nagase, S; Kudoh, S; Endo, M; Sakai, H; Ohashi, Y; Saijo, N // British Journal of Cancer;10/25/2011, Vol. 105 Issue 9, p1267 

    Background:Erythropoietin-stimulating agents (ESAs) effectively decrease the transfusion requirements of patients with chemotherapy-induced anaemia (CIA). Recent studies indicate that ESAs increase mortality and accelerate tumour progression. The studies also identify a 1.6-fold increased risk...

  • The Effectiveness of Darbepoetin Alfa Administered Every 3 Weeks on Hematologic Outcomes and Quality of Life in Older Patients With Chemotherapy-Induced Anemia. Boccia, Ralph; Lillie, Tom; Tomita, Dianne; Balducci, Lodovico // Oncologist;May2007, Vol. 12 Issue 5, p584 

    Chemotherapy-induced anemia (CIA) may substantially impact the health-related quality of life (HRQoL) of older cancer patients. This exploratory analysis evaluated the effect of darbepoetin alfa administered as a fixed dose (300 7µg) every 3 weeks (Q3W) on hematologic outcomes, HRQoL, and...

  • rhEPO treatment requires Hb checks.  // New Zealand Doctor;3/12/2008, p23 

    The article discusses the importance of checking hemoglobin concentration as requirement for using recombinant human erythropoietin (rhEPO) for the treatment of anemia. New research supports a higher target hemoglobin concentration and recommendations are proposed by the American Kidney Disease...

  • Innohep: higher mortality rate than UFH in renally impaired elderly.  // Reactions Weekly;1/10/2009, Issue 1234, p4 

    The article reports that Innohep (tinzaparin sodium) label has been updated as of January 2009. The update aimed to advise that the possible increased risk of death with Innohep use compared with unfractionated heparin (UFH) use applies to all elderly patients with heparin (UFH) use applies to...

  • Should We Continue Using Erythropoietin in the ICU? Luks, Andrew M. // Critical Care Alert;Dec2007, Vol. 15 Issue 9, p65 

    Previous trials have demonstrated that administration of recombinant erythropoietin to critically ill patients decreases the need for red blood cell transfusions and leads to higher hemoglobin values. Building on these trial results, Corwin and colleagues conducted a prospective, multi-center,...

  • An Epidemiological Study of Anemia and Renal Dysfunction in Patients Admitted to ICUs across the United States. Brophy, Donald F.; Harpe, Spencer E.; Carl, Daniel E.; Brophy, Gretchen M. // Anemia (20901267);2012, p1 

    The aims of this study were to determine the associations between anemia of critical illness, erythropoietin stimulating agents (ESA), packed red blood cell transfusions and varying degrees of renal dysfunction with mortality, and ICU- and hospital length of stay (LOS). This was a...

  • Using ESAs in patients with cancer-related anemia. WENGER, SARAH; THOMPSON, LISA A. // Oncology Nurse Advisor;Jan/Feb2012, Vol. 3 Issue 1, p16 

    No abstract available.

  • Recombinant erythropoietins.  // Reactions Weekly;2/4/2012, Issue 1387, p28 

    The article describes the case of a 35-year-old man with Immunoglobulin A (IgA) nephropathy who developed severe anaemia and marked thrombocytopenia during treatment with recombinant erythropoietins.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics